My new Myasthenia Gravis Weapon — Azathioprine, aka Imuran, aka low-dose chemo

Image

MG, meet Aza. Aza is going to punch you in the face!

 

So, as of the time I’m typing this, it has been two hours since I took my first dose of this little pill named Azathioprine. We’ll call it Aza. I’ve been told it will likely take 3 to 6 months before I notice any improvement in my muscle strength. Hmmm, that’s a long time. If it were to show signs of working in three months, it would be a nice birthday gift to me. 🙂

I’m praying none of the hellish side effects hit me at any point. I’ve spoken to many people who’ve been on it or who are currently on this and it has been 50/50 with the most common side effects (nausea, vomiting, hair loss, development of cancers). I can deal with hair loss, just not the other things.

I’m being cautiously optimistic about this new weapon. I was over optimistic about IV immunoglobulin treatment earlier this year. That process landed me in the hospital for three days and led to a blood transfusion thanks to the development of acute hemolytic anemia. This new med also has the possibility of causing a rare form of anemia. I’ll have to go in for blood work every two weeks to monitor liver function and red and white blood cell counts. Fortunately, I have no issues with blood draws. I like vampires! There is a cute vampire at one of the labs I frequent. 🙂

So MG, I’m punching you in the face with Aza and stabbing you with needles every two weeks. Take that!

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s